MAUDE Adverse Event Report: ANGIODYNAMICS 400 MICRON FIBER PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS 400 MICRON FIBER PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number EVLTPVAK
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a pvak -- 400 micron fiber procedure kit.Twenty seconds into the initial firing of the fiber, it began popping and sparking, approximately 7 inches from the tip.The fiber was inspected, prior to use, and there was no visible damage noted.The portion of the laser, where this occurred, was not inside the patient at the time of the popping and sparking.The generator was set at 7w and no error messages occurred.The operator experienced a small, superficial burn on their finger; however, they did not require medical intervention as a result of this incident and the procedure was completed with another same device.The patient did not experience any adverse effects or harm.
 
Additional Manufacturer Narrative
The customer's reported complaint description of the fiber fractured and detached while firing the laser was confirmed during evaluation of the returned complaint sample.The fracture location was determined to be just proximal from the marker band and where the physician was grasping the fiber.The fiber od was confirmed to meet product specification and there was no report that fiber was fractured when removed from the packaging.The likely root cause of this fiber fractured/detached event is handling damage to fiber during use, i.E.Fiber core fractured from physician's grip - resulting in laser energy escaping at the fractured site causing the spark, melted blue buffer layer and minor burn.Manufacturing personnel 100% visually inspect devices during the packaging process.This type of fiber kink/fracture damage would be noticed prior to shipment.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (14601411-01) which is supplied to the end user with the reported catalog number contains the following statement: warning contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your sales representative.Inspect prior to use to verify that no damage has occurred during shipping.Intended use the venacure evlt 400 m perforator and accessory vein ablation kit is intended for use in the treatment of superficial vein reflux of the greater saphenous vein associated with varicosities.The venacure evlt 400 m perforator and accessory vein ablation kit is indicated for treatment of incompetence and reflux of superficial veins in the lower extremity, and for treatment of incompetent (i.E.Refluxing) perforator veins (ipvs).Equipment handling requirements venacure evlt 400 m perforator and accessory vein ablation kit: using sterile technique open the pack, place all contents into sterile field and inspect for damage.Do not use if any component is damaged.If damage is present, contact customer service or your local representative.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
400 MICRON FIBER PROCEDURE KIT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18348055
Report Number1319211-2023-00094
Device Sequence Number15005546
Product Code GEX
UDI-Device IdentifierH787EVLTPVAK5
UDI-PublicH787EVLTPVAK5
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberEVLTPVAK
Device Lot Number5805945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown